MAUDE Adverse Event Report: VOLCANO CORPORATION VISIONS PV .035 DIGITAL IVUS CATHETER 2; CATHETER, ULTRASOUND, INTRAVASCULAR

VOLCANO CORPORATION VISIONS PV .035 DIGITAL IVUS CATHETER 2; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 88901
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts to obtain patient information have been unsuccessful.No tests/laboratory data was available.The implant or explant dates are not applicable to this device.Per the ifu precautions: do not advance the guide wire against significant resistance.If binding occurs between the catheter and the guide wire while inside the patient, carefully remove both the wire and catheter and do not use.If binding occurs outside of the patient, remove the catheter and do not use; the catheter should never be forcibly inserted into lumens narrower than the catheter body or forced through a tight stenosis; if resistance is encountered during pullback, remove the entire system (guide wire, ivus catheter, sheath/guide catheter) at the same time.
 
Event or Problem Description
This case was reviewed and investigated according to the manufacturer's policy.It was reported, the manufacturer's device was plugged in and a black screen was displayed.No image was displayed.Another catheter was used to complete the procedure.The manufacturers device was being used for peripheral diagnostic imaging.Visual and microscopic inspection and an image test were performed on the returned device.The device was connected to the lab imaging system and produced a proper image.No error occurred upon manipulation of the scanner body.Both proximal and distal fillets had scratches.Rotation force was applied on the distal tip.Twisting between the scanner body and the distal tip was observed within the adhesive on the distal fillet.There were indications of missing fillet material on both the distal and proximal ends of the scanner body.The device produced and maintained a clear, proper image with the imaging system.As a result, the probable cause could not be determined.There was missing adhesive at both the distal and proximal fillets.The probable cause of the missing adhesive is damage in use, likely scratched away as it passed through a tight occlusion, as evidenced by the scratch marks observed on the scanner and uv fillets.Strain, impact, and forces associated with use can affect the integrity of the device.It could not be conclusively determined when the cause of the missing adhesive occurred.The manufacturing documentation for this device was reviewed and the device met all quality and manufacturing release criteria.This event is being reported as there is a potential for harm if the malfunction were to recur.

Brand Name
VISIONS PV .035 DIGITAL IVUS CATHETER 2
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
VOLCANO CORPORATION
2870 kilgore road
rancho cordova CA 95670
MDR Report Key7708982
Report Number2939520-2018-00071
Device Sequence Number789859
Product Code OBJ
UDI-Device Identifier00845225002329
UDI-Public(01)00845225002329(17)200430(10)0301430795(90)989609000491
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K153094
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model Number88901
Device Catalogue Number400-0200.173
Device Lot Number0301430795
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2018
Initial Report FDA Received Date07/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1